Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Charleston, WV

June 26, 20158 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2015, 7:54 PM EDT for 8 counties in West Virginia. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 7:54 PM EDT (23:54 UTC)
Expired
Jun 26, 2015, 9:00 PM EDT
In force
66 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:20 PM EDTTSTM WND DMG4 E Amma, WVREPORTS OF TREES DOWN THROUGH SOUTHERN ROANE COUNTY...PARTICULARLY ALONG RT 36.
Jun 26, 8:20 PM EDTTSTM WND DMG5 W Amma, WVNUMEROUS TREES DOWN IN SOUTHERN ROANE COUNTY...PARTICULARLY ALONG RT 119.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 5:42 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WUUS51 KRLX 262354
SVRRLX
WVC007-013-015-021-035-039-067-087-270100-
/O.NEW.KRLX.SV.W.0077.150626T2354Z-150627T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROANE COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  CENTRAL CLAY COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN GILMER COUNTY IN WEST VIRGINIA...
  BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA...
  NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 900 PM EDT

* AT 753 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SPENCER...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPENCER...SUTTON...CLAY...GASSAWAY...AMMA...WALLBACK...
  ARNOLDSBURG...BIRCH RIVER...BIG OTTER...HARRISON...FLATWOODS...
  REEDY...WILSIE...CHLOE...ORMA...HARMONY...SERVIA...WIDEN...
  GANDEEVILLE AND EXCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. 
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... 
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3833 8078 3866 8161 3891 8150 3882 8059
TIME...MOT...LOC 2353Z 285DEG 32KT 3872 8136 

$$

16
2 follow-up statements
888 
WWUS51 KRLX 270029
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EDT FRI JUN 26 2015

WVC035-270039-
/O.CAN.KRLX.SV.W.0077.000000T0000Z-150627T0100Z/
JACKSON WV-
829 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3854 8130 3887 8114 3882 8059 3833 8078
TIME...MOT...LOC 0029Z 284DEG 28KT 3865 8102 

$$

WVC007-013-015-021-039-067-087-270100-
/O.CON.KRLX.SV.W.0077.000000T0000Z-150627T0100Z/
ROANE WV-NICHOLAS WV-CALHOUN WV-CLAY WV-GILMER WV-BRAXTON WV-
KANAWHA WV-
829 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN ROANE...NORTH CENTRAL NICHOLAS...SOUTHEASTERN
CALHOUN...CENTRAL CLAY...SOUTHWESTERN GILMER...BRAXTON AND
NORTHEASTERN KANAWHA COUNTIES...

AT 829 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BIG OTTER...OR 13 MILES NORTH OF
CLAY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SUTTON...CLAY...GASSAWAY...AMMA...WALLBACK...ARNOLDSBURG...BIRCH
RIVER...BIG OTTER...HARRISON...FLATWOODS...WILSIE...CHLOE...ORMA...
SERVIA...WIDEN...EXCHANGE...NICUT...LEFT HAND...MILLSTONE AND TARIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3854 8130 3887 8114 3882 8059 3833 8078
TIME...MOT...LOC 0029Z 284DEG 28KT 3865 8102 

$$

16
297 
WWUS51 KRLX 270057
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT FRI JUN 26 2015

WVC007-013-015-021-039-067-087-270107-
/O.EXP.KRLX.SV.W.0077.000000T0000Z-150627T0100Z/
ROANE WV-NICHOLAS WV-CALHOUN WV-CLAY WV-GILMER WV-BRAXTON WV-
KANAWHA WV-
857 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...NORTH
CENTRAL NICHOLAS...SOUTHEASTERN CALHOUN...CENTRAL CLAY...SOUTHWESTERN
GILMER...BRAXTON AND NORTHEASTERN KANAWHA COUNTIES WILL EXPIRE AT 900
PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3854 8130 3887 8114 3882 8059 3833 8078
TIME...MOT...LOC 0056Z 285DEG 32KT 3865 8102 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:31 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 3:31 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT FRI JUN 26 2015

.SYNOPSIS...
DEEPENING LOW PRESSURE SYSTEM MOVES IN TONIGHT WITH A
COLD/OCCLUDED FRONT. NEXT FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
BEEN HARD ON THE NAM THE LAST COUPLE OF DAYS...AND WILL EASE UP A
BIT ON IT HERE FOR THE FORECAST TODAY. STILL CHUCKING IT OUT THE
WINDOW IN THE NEAR TERM THROUGH THIS EVENING AS IS WAS WAY TOO
AGGRESSIVE WITH THE CONVECTIVE DEVELOPMENT...NOT INITIALIZING THE
MORNING MCS AND RESULTING STABILITY IN ITS WAKE VARY WELL.
BUT...HAVE USED IT INTO THE OVERNIGHT WITH THE APPROACHING LOW
PRESSURE SYSTEM AND AGAIN FOR SATURDAY WITH THE OCCLUSION OF THE
LOW AND THE DRY SLOT INTRUSION.

FOR THE REST OF TODAY...STILL TRYING TO ERODE THE CAP...AND THE
HRRR DID A GOOD JOB OF HOLDING THE CONVECTION BACK. USUALLY...THIS
MODEL LIKES TO BE AGGRESSIVE LIKE THE NAM WAS DOING...BUT THE
RAPID REFRESH LIKELY IS HELPING WITH THE OUTPUT HERE. STILL THINK
IT COULD TAKE A WHILE FOR THE COVERAGE OF SHOWERS AND STORMS TO
INCREASE...AND MAY END UP BEING MORE LIKE A 23Z-00Z TIME FRAME
HERE.

WITH THE DEEPENING OF THE LOW PRESSURE SYSTEM AT ALL
LEVELS...EXPECT THE WINDS TO INCREASE IN THE LOW LEVELS...AND WILL
WATCH THE NOSE OF THAT LOW LEVEL JET ARRIVE AFTER 03Z TONIGHT.
STRONG SIGNAL FOR THE GREATER COVERAGE OF SHOWERS AND STORMS ALSO
EVIDENT IN THE LOW LEVEL THETA E CONVERGENCE. LOW TO MID LEVEL
FRONTOGENETIC FORCING ALSO COMING INTO PLAY. WITH THAT
SAID...CATEGORICAL POPS A GO TONIGHT.

AS MENTIONED BEFORE...DRY SLOT IN THE OCCLUSION LIKELY AFTER 12Z.
LOWER POPS ACCORDINGLY...BUT WILL NOT REMOVE THEM COMPLETELY AS
THE LOW MOVES OUT DURING THE DAY GIVEN THE INCREASED INSTABILITY
ALOFT THANKS TO THE COLD POOL SETTLING IN.

SPC STILL HAS THE BULK OF THE CWA IN THE SLIGHT RISK FOR SEVERE
WEATHER...WITH THE TRI STATE AREA IN THE ENHANCED RISK.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
THE MODELS ARE CONSISTENT WITH THE LOW PRESSURE AND FRONTAL
SYSTEM EXITING TO THE EAST AND NORTHEAST AROUND THE BEGINNING OF
THIS PERIOD. HAVE LINGERED HIGHER POPS SATURDAY EVENING IN THE
MOUNTAINS WITH THE FRONT...OTHERWISE WE START OFF WITH A RELATIVE
DRY SLOT OVER THE REMAINDER OF THE AREA. HOWEVER...THE RATHER DEEP
LOW IS STRONG ENOUGH TO PRODUCE A VERY COOL SEASON LIKE WRAPROUND
OF MUCH COOLER AND MOIST AIR LATER SATURDAY NIGHT. HAVE RAMPED
POPS UP LATER SATURDAY NIGHT FROM WEST TO EAST IN THIS
WRAP AROUND...ALONG WITH MUCH COOLER TEMPERATURES. SHOWERS WILL
THEN END FROM SOUTHWEST TO NORTH SUNDAY AFTERNOON AS BRIEF HIGH
PRESSURE AND DRIER AIR MOVES IN FOR SUNDAY NIGHT. MUCH COOLER
SUNDAY NIGHT...CHILLY WITH LOW TEMPERATURES IN THE 50S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS
MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS
PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH
AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT
WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS
AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY
MONDAY.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
HOLDING OFF ON CONVECTION IN THE TAFS FOR THE NEXT FEW HOURS GIVEN
THE DECAYING STABLE CONDITIONS FROM THE RAIN THIS MORNING.

AFTER 20Z...EXPECTING COVERAGE OF SHOWERS TO INCREASE. THIS WILL
NOT WANE WITH THE SETTING SUN AS WOULD TYPICALLY HAPPENING THE
WARM SEASON. STRONG LOW PRESSURE MOVING IN FROM THE WEST WILL KEEP
THE THREAT FOR SHOWERS AND STORMS GOING ALL THE WAY THROUGH THE
NIGHT AND INTO THE DAY SATURDAY. DRY AIR WILL WORK ITS WAY IN FROM
THE WEST AFTER 12Z SATURDAY SO THE OHIO RIVER TERMINALS AT PKB AND
HTS WILL GET A BREAK FROM THE PRECIPITATION.

AS IS TYPICAL...SHOWERS AND THUNDERSTORMS WILL CARRY VARYING
CONDITIONS THAT ARE DIFFICULT TO REPRESENT IN PREVAILING
LINES OF THE TAF. TEMPOS AND AMENDMENTS LIKELY AS THE STORMS FORM.

MOST TERMINALS ARE IN THE SLIGHT TO ENHANCED RISK OF SEVERE
WEATHER THROUGH 12Z SATURDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: CONVECTION TIMING AND CONDITIONS COULD VARY.

AFTER 18Z SATURDAY...POSSIBLE IFR IN SHOWERS AND THUNDERSTORMS
SAT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR VAZ003-004.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...26
Hazardous weather outlook, Jun 26, 5:52 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT FRI JUN 26 2015

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033-034-
272200-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
552 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF
SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ083-085-086-WVZ007-008-014>018-027-028-035>037-272200-
JACKSON OH-MEIGS-GALLIA-MASON-JACKSON WV-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-CLAY-BRAXTON-RALEIGH-FAYETTE-NICHOLAS-
552 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ084-WVZ038-046-272200-
VINTON-WEBSTER-POCAHONTAS-
552 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ009-019-029-272200-
WOOD-RITCHIE-GILMER-
552 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ075-WVZ030-039-047-272200-
ATHENS-LEWIS-UPSHUR-RANDOLPH-
552 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-WVZ010-011-020-031-032-040-272200-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR-
BARBOUR-
552 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Local storm report, Jun 26, 6:29 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 NW RIO GRANDE         38.89N  82.39W
06/26/2015                   GALLIA             OH   TRAINED SPOTTER

            1 FT DIAMETER TREE SNAPPED. MANY LIMBS DOWN 5-6 IN
            DIAMETER. LOTS OF RAIN 3/4 OR MORE.

&&

EVENT NUMBER RLX1501427

WOLFE
Local storm report, Jun 26, 6:58 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FLASH FLOOD      2 NNE POINT PLEASANT    38.88N  82.12W
06/26/2015                   MASON              WV   911 CALL CENTER

            AREAS OF JACKSON AVE IN POINT PLEASANT IMPASSABLE DUE
            TO HIGH WATER.

&&

EVENT NUMBER RLX1501428

COOPER
Special weather statement, Jun 26, 7:05 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT FRI JUN 26 2015

OHZ083-086-087-WVZ006-007-262345-
LAWRENCE-GALLIA-JACKSON-MASON-CABELL-
705 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON...GALLIA...
CENTRAL LAWRENCE...SOUTHWESTERN MASON AND NORTHEASTERN CABELL
COUNTIES...

AT 704 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF OAK
HILL...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GALLIPOLIS...OAK HILL...RIO GRANDE...GALLIA...VERNON...WATERLOO...
CROWN CITY...ATHALIA...ADAMSVILLE...GREEN BOTTOM...GALLOPOLIS
FERRY...GAGE...SCOTTOWN...ASHTON AND CENTERPOINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON LAKES OR RIVERS IN THE AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3875 8266 3880 8266 3897 8250 3871 8198
      3845 8221 3873 8270 3875 8269
TIME...MOT...LOC 2304Z 305DEG 27KT 3880 8249

16
Local storm report, Jun 26, 7:19 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
719 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLASH FLOOD      2 NNE LETART            38.92N  81.92W
06/26/2015                   MASON              WV   911 CALL CENTER

            WATER RESCUE AT 528 DEWHURST RD. BROAD RUN STREAM.
            PEOPLE STUCK IN A HOUSE.

&&

EVENT NUMBER RLX1501429

WOLFE
Local storm report, Jun 26, 7:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             RIPLEY                  38.82N  81.71W
06/26/2015  E1.00 INCH       JACKSON            WV   UTILITY COMPANY

            QUARTER SIZED HAIL AT THE RIPLEY WATER PLANT.

&&

EVENT NUMBER RLX1501430

COOPER
Local storm report, Jun 26, 7:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
737 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 ENE FAIRPLAIN         38.76N  81.65W
06/26/2015  E1.25 INCH       JACKSON            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1501431

WOLFE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:22 PM EDTSevere Thunderstorm WarningRLXLincoln, Mingo, Wayne38 min
Jun 25, 10:02 PM EDTSpecial Weather StatementRLXBoone58 min
Jun 25, 10:25 PM EDTSpecial Weather StatementRLXWayne50 min
Jun 25, 11:12 PM EDTSpecial Weather StatementRLXLincoln48 min
Jun 26, 4:00 AM EDTSevere Thunderstorm WarningRLXMcDowell30 min
Jun 26, 4:27 AM EDTSevere Thunderstorm WarningRLXMcDowell49 min
Jun 26, 5:09 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more35 hr
Jun 26, 5:50 AM EDTSpecial Weather StatementRLXClay, Fayette, Jackson, Kanawha, Mason, Nicholas and 1 more55 min
Jun 26, 6:46 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Jackson, Nicholas, Roane and 2 more59 min
Jun 26, 5:31 PM EDTFlash Flood WarningRLXMason6 hr
Jun 26, 5:58 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam62 min
Jun 26, 7:00 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane and 1 more60 min
Jun 26, 7:24 PM EDTTornado WarningRLXJackson, Roane36 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.